Alert archive / Maine / Gale Warnings in 2015
Gale Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 17, 2015, 3:00 PM EST. It took effect at Jan 18, 2015, 7:00 AM EST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2015, 3:00 PM EST (20:00 UTC)
- In effect from
- Jan 18, 2015, 7:00 AM EST
- Expired
- Jan 19, 2015, 9:01 AM EST
- In force
- 26 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
306 WHUS71 KCAR 172000 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EST SAT JAN 17 2015 ANZ050>052-180400- /O.NEW.KCAR.GL.W.0005.150118T1200Z-150119T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 300 PM EST SAT JAN 17 2015 ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
155 WHUS71 KCAR 180313 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1013 PM EST SAT JAN 17 2015 ANZ050>052-181115- /O.CON.KCAR.GL.W.0005.150118T1200Z-150119T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1013 PM EST SAT JAN 17 2015 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HEWITT
633 WHUS71 KCAR 180834 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 334 AM EST SUN JAN 18 2015 ANZ050>052-182000- /O.CON.KCAR.GL.W.0005.150118T1200Z-150119T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 334 AM EST SUN JAN 18 2015 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST MONDAY... * WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
589 WHUS71 KCAR 190159 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 859 PM EST SUN JAN 18 2015 ANZ050>052-191000- /O.CON.KCAR.GL.W.0005.000000T0000Z-150119T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 859 PM EST SUN JAN 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
127 WHUS71 KCAR 190818 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 318 AM EST MON JAN 19 2015 ANZ050>052-191500- /O.CON.KCAR.GL.W.0005.000000T0000Z-150119T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 318 AM EST MON JAN 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
385 WHUS71 KCAR 191401 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 901 AM EST MON JAN 19 2015 ANZ050>052-192215- /O.CAN.KCAR.GL.W.0005.000000T0000Z-150119T1500Z/ /O.NEW.KCAR.SC.Y.0186.150119T1401Z-150120T1000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 901 AM EST MON JAN 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 17, 12:58 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jan 17, 12:58 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1258 PM EST SAT JAN 17 2015 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE AREA TODAY THEN MOVE TO THE EAST TONIGHT. LOW PRESSURE WILL APPROACH FROM THE SOUTH SUNDAY THEN TRACK NORTH ACROSS MAINE SUNDAY NIGHT THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE...HAVE ALLOWED ALL WIND CHILL ADVISORIES TO EXPIRE. PREVIOUS DISCUSSION ARCTIC HIGH PRESSURE WILL CREST OVER THE AREA TODAY. WINDS WILL DIMINISH THIS AFTERNOON BUT IT WILL REMAIN BITTER COLD. CLOUDS WILL THEN INCREASE AHEAD OF LOW PRESSURE APPROACHING FROM ONTARIO LATE TODAY. THIS EVENING WILL BE MOSTLY CLOUDY. LOWS WILL BE REACHED EARLY TONIGHT THEN WARMING SOUTH WINDS WILL RESULT IN A MODERATION IN TEMPERATURES AFTER MIDNIGHT. MOISTURE OFF THE OCEAN WILL MOVE ONTO THE DOWNEAST COAST LATE TONIGHT. AS DEW POINTS RISE ABOVE ROAD SURFACE TEMPERATURES, SOME RIMING AND BLACK ICE WILL BE POSSIBLE ACROSS DOWNEAST AREAS VERY LATE TONIGHT. A BIT OF PATCHY FREEZING DRIZZLE IS ALSO POSSIBLE AS LOW LEVEL MOISTURE MOVES ONTO THE COAST. OTHERWISE, TONIGHT WILL BE MOSTLY CLOUDY WITH MODERATING TEMPERATURES ACROSS THE REGION. && .SHORT TERM /SUNDAY THROUGH MONDAY/... LOW PRESSURE WILL WEAKEN NORTHWEST OF THE REGION SUNDAY WHILE ANOTHER LOW INTENSIFIES ALONG THE MID ATLANTIC COAST AND BEGINS TO MOVE NORTH TOWARD SOUTHERN NEW ENGLAND. PRECIPITATION WILL EXPAND NORTH ACROSS THE REGION SUNDAY. PRECIPITATION WILL START IN THE FORM OF SNOW ACROSS THE ENTIRE REGION SUNDAY. THE PRECIPITATION WILL THEN REMAIN MOSTLY IN THE FORM OF SNOW ACROSS NORTHERN AREAS SUNDAY...WITH SNOW TRANSITIONING TO A WINTRY MIX OR RAIN ACROSS CENTRAL AREAS...WITH SNOW TRANSITIONING TO A WINTRY MIX THEN TO ALL RAIN DOWNEAST. UNCERTAINTY STILL EXISTS REGARDING HOW RAPIDLY THE LOW LEVEL COLD AIR IS ERODED SUNDAY WHICH WILL DETERMINE THE EXTENT OF ANY FREEZING RAIN. SNOW ACCUMULATIONS ACROSS THE REGION SUNDAY ARE GENERALLY EXPECTED TO BE AROUND AN INCH OR LESS. THE INTENSIFYING LOW LIFTS NORTH TO MAINE SUNDAY NIGHT THOUGH THE EXACT TRACK OF THE LOW IS STILL UNCERTAIN. WARMER AIR WILL BE DRAWN NORTH IN ADVANCE OF THE LOW AND GENERALLY EXPECT PRECIPITATION TO TRANSITION TO RAIN ACROSS MOST OF THE FORECAST AREA SUNDAY NIGHT. HOWEVER...THE EXACT TRACK OF THE LOW WILL DETERMINE THE TRANSITION TO RAIN ACROSS NORTHERN AREAS. THE LOW LIFTS ACROSS MAINE MONDAY WITH RAIN THROUGH THE MORNING. HOW RAPIDLY THE LOW CROSSES MAINE MONDAY IS ALSO STILL UNCERTAIN. EXPECT PRECIPITATION WILL BEGIN TO DECREASE MONDAY AFTERNOON. HOWEVER...COLDER AIR WRAPPING AROUND THE LOW WILL ALLOW THE PRECIPITATION TO TRANSITION BACK TO SNOW OR SNOW SHOWERS THROUGH THE AFTERNOON. THE LOW WILL EXIT TO THE NORTHEAST MONDAY NIGHT. WILL HAVE LIGHT SNOW OR SNOW SHOWERS ACROSS THE REGION EARLY MONDAY NIGHT PARTICULARLY ACROSS NORTHERN AREAS...WHERE SNOW SHOWERS WILL THEN LINGER OVERNIGHT WHILE CLOUD COVER DECREASES DOWNEAST. TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS SUNDAY...THEN RISE THROUGH SUNDAY NIGHT. TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS AGAIN MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... COULD STILL HAVE A CHANCE OF SNOW SHOWERS ACROSS THE NORTH AND MOUNTAINS EARLY TUESDAY. OTHERWISE...HIGH PRESSURE WILL BUILD TOWARD THE REGION TUESDAY. LOW PRESSURE TRACKING ACROSS THE GULF OF MAINE COULD BRING A CHANCE OF SNOW OR SNOW SHOWERS TO MOSTLY DOWNEAST AREAS WEDNESDAY DEPENDENT ON THE EVENTUAL TRACK. HIGH PRESSURE BUILDS ACROSS THE REGION THURSDAY INTO FRIDAY. TEMPERATURES SHOULD BE AT NEAR NORMAL LEVELS TUESDAY INTO FRIDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR CONDITIONS CAN BE EXPECTED TODAY INTO EARLY TONIGHT. CONDITIONS MAY LOWER TO MVFR DOWNEAST LATE TONIGHT AS SOME LOWER CLOUDS BEGIN TO MOVE IN FROM THE SOUTH. SHORT TERM: CONDITIONS WILL LOWER TO MVFR/IFR LEVELS SUNDAY. IFR/LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION SUNDAY NIGHT INTO MONDAY. COULD ALSO HAVE LOW LEVEL WIND SHEAR LATER SUNDAY INTO MONDAY. OCCASIONAL MVFR CONDITIONS WILL PERSIST ACROSS THE NORTH AND MOUNTAINS MONDAY NIGHT INTO EARLY TUESDAY. OCCASIONAL MVFR CONDITIONS COULD PERSIST DOWNEAST EARLY MONDAY NIGHT...WITH VFR CONDITIONS LATER MONDAY NIGHT INTO TUESDAY. GENERALLY EXPECT VFR CONDITIONS ACROSS THE REGION TUESDAY INTO EARLY WEDNESDAY...WITH MVFR CONDITIONS POSSIBLE DOWNEAST LATER WEDNESDAY. && .MARINE... NEAR TERM: WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON. AN SCA MAY BE NEEDED AGAIN LATE TONIGHT FOR INCREASING SOUTH WINDS. SHORT TERM: GALE FORCE WIND GUSTS COULD DEVELOP ON THE WATERS SUNDAY AFTERNOON THEN PERSIST SUNDAY NIGHT INTO MONDAY...WITH SMALL CRAFT ADVISORY CONDITIONS LATER MONDAY INTO MONDAY NIGHT. VISIBILITIES WILL BE REDUCED IN RAIN SUNDAY AFTERNOON INTO MONDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...BLOOMER/DUDA SHORT TERM...NORCROSS LONG TERM...NORCROSS AVIATION...BLOOMER/DUDA/NORCROSS MARINE...BLOOMER/DUDA/NORCROSS
Hazardous weather outlook, Jan 17, 12:55 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1255 PM EST SAT JAN 17 2015 MEZ001>006-010-011-015>017-029>032-181800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1255 PM EST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTRY MIX OF PRECIPITATION WILL DEVELOP DURING SUNDAY AND THEN CHANGE TO ALL RAIN LATE SUNDAY AND CONTINUE INTO MONDAY. RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE ACROSS THE REGION. IN ADDITION...GUSTY SOUTH WINDS ARE POSSIBLE ACROSS DOWN EAST AREAS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-181800- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1255 PM EST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:40 AM EST | Small Craft Advisory | CAR | 9 hr | |
| Jan 17, 10:09 AM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 111 min |
| Jan 17, 3:55 PM EST | High Wind Watch | CAR | Hancock, Washington | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.